Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 18, NWS Midland/Odessa, TX

April 29, 20109 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Apr 29, 2010, 4:23 AM CDT for 9 counties in Texas. It took effect at Apr 29, 2010, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2010, 4:23 AM CDT (09:23 UTC)
In effect from
Apr 29, 2010, 1:00 PM CDT
Expired
Apr 29, 2010, 6:58 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 44 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3227 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS74 KMAF 290923
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CDT THU APR 29 2010

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...AND VAN HORN HIGHWAY 54 CORRIDOR THROUGH THIS
EVENING...

...HIGH WINDS POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY...

.VERY STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
THROUGH THE EARLY MORNING HOURS AS AN UPPER LEVEL STORM SYSTEM
APPROACHES THE REGION FROM THE NORTHWEST. STRONG WINDS ARE ALSO
EXPECTED ACROSS THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO
PLAINS BEGINNING THIS AFTERNOON. HIGH WINDS WILL ALSO BE POSSIBLE
THROUGH MOST OF FRIDAY FOR THE GUADALUPE MOUNTAINS.

NMZ028-029-033-034-TXZ057-292000-
/O.UPG.KMAF.HW.A.0012.100429T1700Z-100430T0000Z/
/O.EXB.KMAF.HW.W.0021.100429T1800Z-100430T0200Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...VAN HORN
423 AM CDT THU APR 29 2010 /323 AM MDT THU APR 29 2010/

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

HIGH WINDS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND THE VAN
HORN CORRIDOR AS EARLY AS NOON MDT TODAY. SOUTHWEST WINDS OF 35 TO
45 MPH WITH GUSTS NEAR 60 TO 70 MPH WILL BE POSSIBLE. LOCAL AREAS
OF BLOWING DUST MAY RESULT IN REDUCED VISIBILITIES BELOW 2 MILES
AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS WEDNESDAY AND THURSDAY.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-292000-
/O.EXT.KMAF.HW.W.0021.000000T0000Z-100430T1200Z/
/O.EXT.KMAF.HW.A.0012.100430T1200Z-100501T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
323 AM MDT THU APR 29 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT FRIDAY...
...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM MDT FRIDAY. THE
HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

SOUTHWEST TO WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 80 MPH
WILL IMPACT THE GUADALUPE MOUNTAINS THROUGHOUT THE DAY. THE WINDS
ARE EXPECTED TO INCREASE TO 60 TO 70 MPH WITH GUSTS NEAR 90 MPH
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME
LOCATIONS...MAINLY ABOVE 6500 FEET...MAY EXPERIENCE GUSTS OVER
100 MPH DURING THE LATE AFTERNOON AND EVENING HOURS. THE HIGH
WINDS MAY CONTINUE THROUGH LATE FRIDAY AFTERNOON...BUT WILL
SLOWLY DECREASE TO AROUND 35 TO 45 MPH WITH GUSTS NEAR 70 MPH BY
EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN AND AROUND THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ058-292000-
/O.UPG.KMAF.HW.A.0012.100429T1700Z-100430T0000Z/
/O.NEW.KMAF.WI.Y.0018.100429T1800Z-100430T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITY OF...PECOS
423 AM CDT THU APR 29 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE
EXPECTED ACROSS THE UPPER TRANS PECOS THIS AFTERNOON AND EVENING.
IN ADDITION...AREAS OF BLOWING DUST MAY RESULT IN REDUCED
VISIBILITIES OF LESS THAN 2 MILES AT TIMES. THE WINDS ARE EXPECTED
TO SUBSIDE EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS WEDNESDAY AND THURSDAY.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ045-046-050-051-059>062-067-074-080-292000-
/O.NEW.KMAF.WI.Y.0018.100429T1800Z-100430T0200Z/
GAINES-DAWSON-ANDREWS-MARTIN-LOVING-WINKLER-ECTOR-MIDLAND-WARD-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...
ALPINE...MARFA
423 AM CDT THU APR 29 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH
ARE EXPECTED ACROSS PORTIONS OF THE PERMIAN BASIN THIS AFTERNOON
AND EVENING. IN ADDITION...LOCAL AREAS OF BLOWING DUST MAY RESULT
IN REDUCED VISIBILITIES OF LESS THAN 2 MILES AT TIMES. THE WINDS
ARE EXPECTED TO SUBSIDE EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
404 
WWUS74 KMAF 291949
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT THU APR 29 2010

...HIGH WINDS EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND 
VAN HORN HIGHWAY 54 CORRIDOR THROUGH THIS EVENING...

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
FRIDAY AFTERNOON...

.VERY STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS
THROUGH FRIDAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE
REGION FROM THE WEST. STRONG WINDS ARE ALSO EXPECTED TO CONTINUE
ACROSS THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS
INTO THIS EVENING BEFORE DIMINISHING TONIGHT. 

NMZ027-TXZ258-300400-
/O.CAN.KMAF.HW.A.0012.100430T1200Z-100501T0000Z/
/O.EXT.KMAF.HW.W.0021.000000T0000Z-100430T2000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
149 PM MDT THU APR 29 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MDT FRIDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WATCH. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL
2 PM MDT FRIDAY. 

SOUTHWEST TO WEST WINDS OF 45 TO 55 MPH WITH GUSTS NEAR 80 MPH
WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH TONIGHT BEFORE
DECREASING TO 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ON FRIDAY.
SOME LOCATIONS...MAINLY ABOVE 6500 FEET...MAY EXPERIENCE GUSTS
OVER 90 MPH DURING THE EVENING AND OVERNIGHT HOURS. THE HIGH
WINDS WILL FINALLY DECREASE LATE FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN AND AROUND THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

NMZ028-029-033-034-TXZ057-300300-
/O.EXT.KMAF.HW.W.0021.000000T0000Z-100430T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...VAN HORN
249 PM CDT THU APR 29 2010 /149 PM MDT THU APR 29 2010/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

HIGH WINDS WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO AND THE VAN
HORN CORRIDOR INTO THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS NEAR 60 TO 70 MPH WILL BE POSSIBLE. LOCAL AREAS OF BLOWING
DUST MAY RESULT IN REDUCED VISIBILITIES BELOW 1 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS WEDNESDAY AND THURSDAY.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ045-046-050-051-058>062-067-074-080-300300-
/O.EXT.KMAF.WI.Y.0018.000000T0000Z-100430T0300Z/
GAINES-DAWSON-ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-WARD-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
MONAHANS...ALPINE...MARFA
249 PM CDT THU APR 29 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH
ARE EXPECTED ACROSS PORTIONS OF THE PERMIAN BASIN INTO THIS
EVENING. IN ADDITION...LOCAL AREAS OF BLOWING DUST MAY RESULT IN
REDUCED VISIBILITIES OF LESS THAN 3 MILES AT TIMES. THE WINDS ARE
EXPECTED TO SUBSIDE EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
732 
WWUS74 KMAF 292358 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
658 PM CDT THU APR 29 2010

...HIGH WINDS EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND
VAN HORN HIGHWAY 54 CORRIDOR THROUGH MID EVENING...

...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH
FRIDAY AFTERNOON...

.VERY STRONG WINDS CAN BE EXPECTED TO CONTINUE ACROSS THE GUADALUPE
MOUNTAINS THROUGH FRIDAY AS AN UPPER LEVEL STORM SYSTEM APPROACHES
THE REGION FROM THE WEST. STRONG WINDS ARE ALSO EXPECTED TO
CONTINUE ACROSS THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO
PLAINS INTO THIS EVENING BEFORE DIMINISHING TONIGHT.

TXZ045-046-050-051-058>062-067-074-080-300100-
/O.CAN.KMAF.WI.Y.0018.000000T0000Z-100430T0300Z/
GAINES-DAWSON-ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-WARD-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS...STANTON...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
MONAHANS...ALPINE...MARFA
658 PM CDT THU APR 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

SOUTH AND SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED THIS
EVENING.

$$

NMZ028-029-033-034-TXZ057-300300-
/O.CON.KMAF.HW.W.0021.000000T0000Z-100430T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...VAN HORN
658 PM CDT THU APR 29 2010 /558 PM MDT THU APR 29 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

HIGH WINDS WILL CONTINUE ACROSS SOUTHEAST NEW MEXICO AND THE VAN
HORN CORRIDOR INTO THE EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS NEAR 60 WILL BE POSSIBLE. LOCAL AREAS OF BLOWING DUST
MAY RESULT IN REDUCED VISIBILITIES BELOW 1 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS WEDNESDAY AND THURSDAY.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-300300-
/O.CON.KMAF.HW.W.0021.000000T0000Z-100430T2000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
558 PM MDT THU APR 29 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT FRIDAY...

SOUTHWEST TO WEST WINDS OF 40 TO 55 MPH WITH GUSTS AS HIGH AS 80
MPH WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH TONIGHT BEFORE
DECREASING TO 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ON FRIDAY.
THE HIGH WINDS WILL FINALLY DECREASE LATE FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE
THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL
DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. PEOPLE DRIVING
HIGH-PROFILE VEHICLES SHOULD STRONGLY CONSIDER POSTPONING TRAVEL
IN AND AROUND THE GUADALUPE MOUNTAINS UNTIL THE WINDS SUBSIDE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 12:55 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 29, 12:55 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1255 AM CDT THU APR 29 2010

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE CURRENT TAF FORECAST
PERIOD. GUSTY WINDS WILL BE THE MAIN CONCERN ACROSS AREA TERMINALS
TODAY. SURFACE WINDS HAVE MANAGED TO DECREASE SOME EARLY THIS
MORNING AS THE BOUNDARY LAYER COOLS AND THE SURFACE-BASED
INVERSION STRENGTHENS. A STRONG LOW-LEVEL JET ABOVE THE SURFACE
INVERSION WILL REMAIN STOUT THROUGH EARLY THIS MORNING...SO WE
HAVE ADDED A MENTION OF LLWS TO THE KMAF FORECAST THROUGH 15Z.
WINDS WILL BE QUICK TO INCREASE LATER THIS MORNING GIVEN MILD
OVERNIGHT TEMPERATURES. ALL SITES CAN EXPECT GUSTY WINDS BY
15Z...WITH KCNM LIKELY SEEING GUSTY WINDS START AS EARLY AS 13Z.
WINDS SHOULD PEAK IN THE LATE AFTERNOON...THEN BEGIN TO DECREASE
AROUND 02Z.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 8 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 9 AM MDT THURSDAY THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
     FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 11 AM MDT THURSDAY THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA
     COUNTY.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
     MOUNTAINS AREA...GAINES...LOVING...MARFA PLATEAU...REEVES
     COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 6 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ THIS MORNING
     THROUGH THIS EVENING FOR THE FOLLOWING ZONES... BORDEN...
     CRANE...DAWSON...ECTOR...GUADALUPE MOUNTAINS...HOWARD...
     MARTIN...MIDLAND...PECOS...PRESIDIO VALLEY...UPTON.

     HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR THE
     FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

06
Hazardous weather outlook, Apr 29, 4:17 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 AM CDT THU APR 29 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
417 AM CDT THU APR 29 2010 /317 AM MDT THU APR 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING CONTINUES THROUGH TONIGHT FOR THE GUADALUPE
MOUNTAINS FOR STRONG AND POTENTIALLY DAMAGING SOUTHWEST TO WEST
WINDS OF 40 TO 55 MPH WITH GUSTS AROUND 85 MPH. THESE WINDS WILL
MAKE TRAVEL EXTREMELY DIFFICULT ACROSS THE GUADALUPE MOUNTAINS...
ESPECIALLY ON U.S. HIGHWAY 62 180.

A HIGH WIND WARNING IS ALSO IN EFFECT THIS AFTERNOON AND EVENING
FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR REGION AND THE PLAINS OF
SOUTHEAST NEW MEXICO FOR SOUTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS TO AROUND 65 MPH. THESE WINDS COULD MAKE DRIVING VERY
DIFFICULT FOR MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW
MEXICO AND MOST OF WEST TEXAS THIS AFTERNOON AND EARLY EVENING. A
SMALL AREA OF EXTREMELY CRITICAL FIRE WEATHER CONDITIONS REMAINS
POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS
WHERE VERY WINDY AND DRY CONDITIONS ALONG WITH WARM TEMPERATURES
WILL ALIGN. RESIDENTS ARE URGED TO AVOID THE USE OF OPEN FLAMES OR
ANY ACTIVITIES THAT MAY GENERATE SPARKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON FRIDAY. A HIGH WIND
WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS ON FRIDAY.

ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS REMAINS POSSIBLE
ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEAST NEW MEXICO
FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A FIRE WEATHER
WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND PLAINS OF
SOUTHEAST NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:35 PM CDTFire Weather WatchMAF37 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.